Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have been taking methadone for pain management after 2 surgeries. To make a long, long story short, i had a routine urological surgery that went bad (removal of urethral diverticulum). I never got better. The doctor "the best" in NYC, told me that there was nothing wrong with me and that I was having muscle spasms that were causing all my pain. He then sent me to a Pain Mgmt doctor for help. I was getting a shingles like acidic burning all over my vulvar region and still felt "something" in the urethra, so I was put on Lyrica and then the doc added Methadone. It turns out I was having spasms because the surgeon missed sthg - I went to another doctor and after a pelvic MRI, I had to have a repeat of surgery, which was a week ago. Anyway, I am still on the Lyrica 150mg 2x/day and Meth 10mg/day, however, i noticed a very strange side effect once the Methadone was added to my regimen. During my sleep, i'll be abruptly woken up by SEVERE pain in the heels of my feet. I feel like they are being squeezed in a vice grip. I have to get up and walk to make it go away. I told the Pain Management Doctor about this and that I thought it was the Methadone, but he never heard of this complaint. Once we cut the level of methadone from 10mg to 5mg/day the pain in the feet was pretty much gone. But since the second surgery, i've had to increase as I am in terrible pain below (My new surgeon removed a skenes gland cyst and a lot of inflamed tissue througout the urethra). I hope to be feeling well in a couple of weeks, but i'm scared. I have been battling this for 5mths now and am afraid this pain will not go away. Everyone says it's normal surgical pain, but since i remained like this after my first surgery in November 06, I've become very pessemistic. Can you first tell me if you or anyone has heard of that type of foot pain developing from Mehadone. And if so, am I ok to just tolerate it? I'm afraid it is a circulation issue and that something like a fatal clot can come out of it. Also, any advice on my urethral problem would be welcome.

Loading...

I have been on Methadone for years to help with Fibromyalgia pain management and have never experienced the heel pain you describe; however, I was on Cymbalta with the Methadone, not Lyrica. As of yesterday though, I have just switched from Cymbalta to Lyrica to see if there is an improvement. The Cymbalta has made huge improvement in my pain reduction, however it hasn't completely eliminated my pain, especially in the days right before I start my period; so I decided to try Lyrica for a month. It will be interesting to see if the combination of Lyrica and Methadone cause heel pain with me, I will let you know if anything happens this month. I was actually curious if anyone knows if Methadone or Hydrocodone is stronger. I use to take Hydrocodone but it wasn't enough and my tolerance seemed to increase, so my Dr. switched me to Methadone. It helps too, but I still experience pain as I described above. I look forward to any input. Thanks!
Reply

Loading...

I never had the heel pain you mentioned when I took the methadone, but I did have a very strange reaction to it the first time I was on it (I have been put on it then taken off 3 different times long crazy story). I found that after about 3 weeks of taking it everyday, 10mgs 2x's a day, that just the thought of meat made me violently sick. Yes just the thought of it. And boy when my husband would cook meat!!! I'd have to leave the house until he and my daughter ate and got all of it out of my sight. So, I stopped taking it, even though my doctor also said she had never heard of anything like that. Within a week, I was back to normal. Like I said I have been on it twice since and didn't have that problem and I think I know what it was. When that happened my pharmacy dispensed a round pill called methadose. The next 2 times I received a rectangular pill that was another generic form. I am with a new doctor now and he said that different generic formulations can cause different reactions and some of them can be downright weird. I also tended to fall asleep anytime I sat down with the round ones but the others didn't do it. Just thought I'd weigh in on that
Reply

Loading...

The methadone is stronger as far as making it easier to deal with pain, and doesnt take as many pills to get a euphoria from.I had multiple knee surgeries started on vic's, then to norco. Then for awhile didnt have pain, and I lost my insurance I started abusing oxycontins, then put myself on methadone to get off oxy's. I tried to do my own methadone therapy but ended up abusing it also up to 130mg day sometimes more. I started to wean down, got to 60mg day, then got insurance found doctor to help he started me on 40mg day, with librium, clonidine. That was 5 weeks ago, im now at 30mg, but startd valium in place on librium, but realized the librium helped my anxiety more, i just need a little higher dose. Which is what Im hoping for in couple weeks cause I dontlike the valium for anxiety purposes.For last 6 months my knee has felt weak and unstable with chronic mild to mod pain. I went golfing 4days ago and aggravated something unknowingly, next day I woke up my foot was swelled up huge and when I walked I had tremendous nerve pain up my leg where I do have nerve damage. I went to urgent care was prescribed Lyrica and it did help with the shooting pain up my shin, but has a hard to explain side effect if I take them to close together, get groggy, forgetful, literally black out small portions of memory. But almost any feeling is better than that shooting fire pain I got. My swelling has gone down and Im due to see a new doctor, after an MRI to hopefully get a solid diagnosis. Sorry for the rambling, could still go on, but methadone Ive seen save many people, giving them a comfortable life, just for me I doesnt take away pain like a true natural opiate. I would suggest to anyone if you can get by norco, perc's or similar pain meds to do so, cause methadone withdrawl is one of the hardest of any drug out there.
Reply

Loading...

Hello,

I was prompted to this site as I have become increasingly concerned with the lyrica as opposed to the methadone usage. I am a cancer patient and have been on the methadone for 2 years now. I take 50 mg a day and 600 mg of lyrica a day. I have noticed if I run out of the lyrica my stomach hurts horribly and I have no energy, like withdrawal, regardless of the methadone. I am always exhausted and lethargic and have begun to experience pain that I did not have before I began the lyrica regimen. Now, I suffice to say, due to an extreme amount of radiation it is possible that these symptoms are a result of the radiation, but I don't think so. Symptoms, hip pain, pain between top of thighs and vulva, severe foot pain accompanied by severe deformation of both feet and lets not even start on the awful belly aches when I run out. (I am not insured and cannot always afford to buy meds). I feel like c**p 90% of the time and though some of that can be attributed to the methadone, the lyrica has alot to do with it. Why do i not stop taking it then? Can't handle the stomach aches and other unpleasantness that come with it. Write back.

Later,
Tetesa Smith :-D
Reply

Loading...

I have had heel pain since I started taking Cymbalta about a month ago. It is at the back of my heels, and it hurts to walk. I also get foot and leg cramps. I mention this becasue someone said they had heel pain on Lyrica, and I believe Lyrica and Cymbalta are similiar.
Reply

Loading...

This may be different but it sounds exactly like the side effects of RSD. Which i have, its extremly painful, usually a 10 on the pain chart, im currently on methaone which barely touches the pain but common side effects from RSD are Spasms, a burning pain thats either constant or comes and goes, sometimes the effected area loses hair, much more. The only way to get RSD is from a severe trauma to the effected area, if you had surgery twice, that might be what started it if it is RSD/CRPS. Many doctors say it can only spread to joints but i personally know someone who has it throughout theyre whole body, head to toe, Id definitly look into because 99% of doctors have no clue what it is and it took me personally 2 years ffor them to finally diagnose me. Just something to look into maybe,
Reply

Loading...

I just came to this sight because my father was just prescribed methadone 30mg /day. The Dr. warned him he may experience irregular heartbeats. He doesn't want to take it now cuz he has chf and a pacemaker (he's a bit of a worry wart).



Anyway...I read your post and just felt so bad for you. Why aren't you receiving medical or medicare or some kind of state aid? Disabiliy? You should not be having to go w/o your meds!!!!



I don't know what to say....Hang in there. My heart goes out to you.
Reply

Loading...

I know this post is over a year ago but I recently started methadone and I am also being woke up at night with severe heal pain.
Reply

Loading...

To BUMBLED and others with my symptoms,

     I had the same vulvar/heels pain that you talked about

and lots more. 

   There is only one quection I ask ... did you take a FLUOROQUINOLONE ANTIBIOTIC

any time within a year prior to it all starting? I don't know your brands there (I am in Canada).

Mine from CIPROFLOXACIN.  I also have Fibromyalgia and almost all forms of neurological damage, collagen breakdown,

and a long list of horrors. Sorry to say but the worst started 2006 and continues to date. 

    If you want to chat offsite about the personal areas, I'd be happy to.

Thanks for writing your entry.

Carolyn

    

Reply

Loading...

I have a history of opiate addiction going back 20 years. However in the past couple of years, while on methadone, I have got the heel pain. Very nervy sore, wakes me up middle of the night or hits me early morning.
Reply

Loading...